MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 9X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 9X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4159040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of 9mm x 40mm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured intrastent.The balloon was delivered without incident to a target lesion and inflated to 10 atmosphere (atm) once and ruptured.There was no reported patient injury.The vessel level of angulation is mild.The vessel level of calcification or tortuosity is none.The device was prepped per the instructions for use (ifu) and it was prep normally.The contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.The balloon inflated normally.The catheter was not torqued against resistance.There were no kink/bent noted after the device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The device will not be returned for analysis as product was discarded.
 
Additional Manufacturer Narrative
The balloon of 9mm x 40mm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured intrastent.The balloon was delivered without incident to a target lesion and inflated to 10 atm (ten atmosphere) once and ruptured.There was no reported patient injury.The vessel level of angulation was mild.The vessel level of calcification or tortuosity was none.The device was prepped per the instructions for use (ifu) and it was prepped normally.The contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.The balloon inflated normally.The catheter was not torqued against resistance.There were no kink/bent noted after the device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 82179282 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics or procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 9X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10206604
Report Number9616099-2020-03768
Device Sequence Number13976961
Product Code LIT
UDI-Device Identifier20705032002032
UDI-Public20705032002032
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number4159040S
Device Catalogue Number4159040S
Device Lot Number82179282
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTRAST MEDIA (GE OMNIPAQUE).